Hail, Osage
- When
- June 21, 11:36 PM CST
- Where
- Osage County, Fairfax
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.567, -96.700
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 21, 8:00 PM CST, 3 hours 36 minutes earlier.
AFDTSA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 900 PM CDT MON JUN 21 2004 SURFACE FRONT EXTENDS FROM WESTERN MISSOURI TO SOUTH OF EMPORIA TO SOUTH OF WICHITA TO SOUTH OF GAGE...DRIFTING SLOWLY SOUTHWARD. THE FRONT IS SHOWN REASONABLY WELL BY CONVECTION SCATTERED ALONG THE FRONT IN MISSOURI AND SOUTH CENTRAL KANSAS AND NORTH CENTRAL OKLAHOMA. THE STORMS ON THE KS/OK BORDER ARE MOVING JUST SOUTH OF EAST AND...IF THEY MAINTAIN THEIR STRENGTH...WILL MOVE THROUGH NORTHERN OSAGE COUNTY AND TOWARD BARTLESVILLE...NOWATA AND VINITA. INDICATIONS ARE THAT THIS FRONT WILL BE THE FOCUS OF TONIGHTS PRECIPITATION. THE CONVECTION OUT TO THE WEST HAS A MORE NORTHWESTERLY TRAJECTORY AND WILL LIKELY MOVE TO THE SOUTHEAST AND NOT TOWARD EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE STORM MOTION NOTED IN THE LAST WATCH ISSUANCE IS FROM 310 DEGREES. SOUTHERLY 850MB FLOW COULD BE STRONGER...BUT SHOULD BE SUFFICIENT TO PROVIDE CONVERGENCE ALONG THE FRONT TO DEVELOP WIDESPREAD CONVECTION LATER TONIGHT...BUT WILL PROBABLY TAKE TILL AFTER MIDNIGHT TO REALLY GET GOING. MODELS SEEM TO WANT TO DEVELOP THE BETTER VERTICAL MOTIONS AND INCREASED RH FIELDS AFTER MIDNIGHT AND MAINLY ALONG AND SOUTH OF I-40. MOST OF THIS IS BASED ON 18Z MODEL GUIDANCE THAT EARLIER SHIFT ANALYZED. SO...WILL MAKE NO CHANGES TO GENERAL FORECAST. FLASH FLOOD WATCH STILL LOOKS LIKE A GOOD IDEA...WITH PRECIPITABLE WATER OF 1.78 AT OUN TONIGHT. FORECAST ID= 2 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES ARZ019>020... ARZ029. OK...FLASH FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES OKZ049... OKZ053...OKZ060>062...OKZ064>076.
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 730 PM CDT MON JUN 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 730 PM CDT MON JUN 21 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS ALONG WITH FLASH FLOODING TONIGHT... A COLD FRONT LOCATED FROM EAST CENTRAL KANSAS INTO NORTHWEST OKLAHOMA THIS EVENING WILL SLIDE SOUTHWARD OVERNIGHT...AND COUPLE WITH AN APPROACHING UPPER LEVEL DISTURBANCE TO FUEL NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE AIRMASS ACROSS THE REGION HAS BECOME INCREASINGLY UNSTABLE...AND AN ADEQUATE DEGREE OF THIS INSTABILITY WILL BE MAINTAINED OVERNIGHT DESPITE THE LOSS OF HEATING. INCREASING WIND FIELDS ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE WILL ALSO BE A FACTOR TOWARD SUPPORTING ISOLATED SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WOULD BE STRAIGHT LINE WINDS...WITH HAIL TO THE SIZE OF NICKELS ALSO POSSIBLE. OF EQUAL OR GREATER CONCERN IS THE POTENTIAL FOR FLASH FLOODING OVERNIGHT AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE SLOW MOVING COLD FRONT. ADDITIONAL THUNDERSTORMS WHICH FORM OVER WESTERN AND CENTRAL OKLAHOMA MAY ALSO AFFECT THE AREA LATE TONIGHT. PREVIOUS HEAVY RAINS HAVE SATURATED THE GROUND ACROSS MUCH OF THE AREA MAKING FOR POTENTIAL FLOODING PROBLEMS WITH ANY ADDITIONAL SIGNIFICANT RAIN. AT THIS TIME IT APPEARS THE HEAVIEST RAINS WILL FALL ALONG AND SOUTH OF INTERSTATE 40...WHERE WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED. LOCAL AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE. WITH THIS CONCERN...A FLASH FLOOD WATCH /OKCFFATUL/ HAS BEEN POSTED FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHICH CAN BE REFERENCED FOR ADDITIONAL DETAILS. A POTENTIALLY SERIOUS FLASH FLOOD THREAT MAY DEVELOP. ALL INTERESTS IN EASTERN OKLAHOMA AND WESTERN ARKANSAS SHOULD LISTEN FOR LATER FORECASTS AND POSSIBLE WATCHES AND WARNINGS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY OPERATIONS CENTERS MAY NEED TO ACTIVATE THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF THUNDERSTORMS WILL PERSIST INTO TUESDAY WITH ANOTHER POSSIBILITY OF THUNDERSTORMS OCCURRING FRIDAY...SATURDAY AND SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT MON JUN 21 2004
OKZ054-220315-
OSAGE OK-
912 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 912 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF APPERSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...WEBB
CITY...PEARSONIA AND FORAKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.The Tulsa radar (KINX), 111 km away, was scanning. The volume nearest the first event began at 05:35 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds in excess of 70 miles an hour blew down large trees and tree limbs. The combination of the wind, trees falling and hail caused broken windows in homes and cars.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407035, 5407036.